MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD MESH PRE-SHAPED W/ KEYHOLE; SURGICAL MESH
Catalog Number 0112710
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Seroma (2069); Hernia (2240)
Date of Event 02/23/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2002 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of bard flat mesh (device #1).Per operative notes, ¿a very large umbilical hernia was identified.A bard flat mesh (device #1) was placed and sutured.¿ on (b)(6) 2003 - patient was diagnosed with left inguinal hernia thereby underwent open repair with the implant of preshaped mesh w/ keyhole (device #2).Per operative notes, ¿a large sclerotic sac was dissected, and a preshaped mesh w/ keyhole (device #2) was sewn in place at the pubic tubercle and sutured.¿ on (b)(6) 2014 - patient was diagnosed with small bowel obstruction, adhesions and pain thereby underwent open repair.Per operative notes, ¿the omentum was stuck up to the mesh.This was taken down meticulously, and this completely relieved the obstruction.¿ on (b)(6) 2015 - patient was diagnosed with recurrent left inguinal hernia and adhesions thereby underwent laparoscopic repair with the implant of synthetic mesh.Per operative notes, ¿the adhesions were taken down and a synthetic mesh was secured circumferentially using sutures.¿ (there was no visualization/mention of preshaped mesh w/ keyhole (device #2).On (b)(6) 2017 - patient was diagnosed with right inguinal hernia thereby underwent open repair with the implant of synthetic mesh.Per operative notes, ¿the hernia sac was dissected free from the cord structures and a synthetic mesh was placed within the defect and sutured." (there was no visualization/mention of preshaped mesh w/ keyhole (device #2).On (b)(6) 2017 - patient was diagnosed with incisional hernias, intra-abdominal mass/abscess and adhesions thereby underwent open repair.Per operative notes, ¿the hernia sac was dissected free and the mesh from prior repairs were noted.An abscess cavity was found after taken down the purulent material.Once adhesions were removed and hernia repair was performed using sutures.¿ attorney alleged that the patient had abscess, adhesions, bowel obstruction, pain, hernia recurrence and emotional injuries.It was also alleged that the first revision describes a small bowel obstruction with direct evidence of association to the mesh was noted, "the mesh was divided very meticulously, and the omentum was stuck up to the mesh.Running the small bowel revealed a cord measuring several millimeters in diameter to the pelvis, and this was excised in toto.This completely relieved the obstruction." the second modification of bard mesh on (b)(6) 2017 the path report for the infected mesh showed foreign body reaction.
 
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, post implant of bard mesh pre-shaped w/ keyhole, patient was diagnosed with hernia recurrence, seroma and adhesions thereby underwent repair.The instructions-for-use supplied with the device lists hernia recurrence, seroma and adhesions as possible complications.This emdr represents bard mesh pre-shaped w/ keyhole (device #2).An additional supplemental emdr was submitted to represent bard flat mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
BARD MESH PRE-SHAPED W/ KEYHOLE
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21282061
Report Number1213643-2025-090049
Device Sequence Number15782956
Product Code FTL
UDI-Device Identifier00801741016554
UDI-Public(01)00801741016554
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112710
Device Lot Number43AND238
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2025
Initial Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight79 KG